Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Wichita, KS

May 1, 2009Labette County, Kansas

NWS Wichita, KS issued this flash flood warning at May 1, 2009, 2:22 AM CDT for Labette County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2009, 2:22 AM CDT (07:22 UTC)
Expired
May 1, 2009, 7:34 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County Labette County, KS

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 2:30 AM CDTFLASH FLOOD3 Wnw Chetopa, KSHIGHWAY 166 AT THE 59 JUNCTION IS IMPASSABLE.
May 1, 2:42 AM CDTFLASH FLOODChetopa, KSNUMEROUS ROAD CLOSINGS NEAR CHETOPA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 010722
FFWICT
KSC099-011315-
/O.NEW.KICT.FF.W.0009.090501T0722Z-090501T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
222 AM CDT FRI MAY 1 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LABETTE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 815 AM CDT.

* AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS 
BETWEEN OSWEGO AND CHETOPA HAVE RECIEVED BETWEEN 2 AND 3 INCHES OF 
RAIN BETWEEN 12:30 AM AND 2:00 AM. 

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...BARTLETT...CHETOPA...EDNA...MOUND VALLEY...OSWEGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3722 9543 3722 9507 3700 9507 3700 9543

$$

LAWSON
2 follow-up statements
000 
WGUS73 KICT 011053
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
553 AM CDT FRI MAY 1 2009

KSC099-011315-
/O.CON.KICT.FF.W.0009.000000T0000Z-090501T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LABETTE KS-
553 AM CDT FRI MAY 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
SOUTHERN LABETTE COUNTY...

AT 552 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3722 9543 3722 9507 3700 9507 3700 9543

$$

LAWSON
000 
WGUS73 KICT 011234
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 AM CDT FRI MAY 1 2009

KSC099-011242-
/O.CAN.KICT.FF.W.0009.000000T0000Z-090501T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LABETTE KS-
734 AM CDT FRI MAY 1 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN LABETTE
COUNTY...

A COUNTY WIDE FLOOD WARNING ALONG WITH RIVER FLOOD WARNINGS STILL 
REMAIN IN EFFECT FOR LABETTE COUNTY.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA 
DECREASING THE IMMEDIATE RISK FOR FLASH FLOODING. IF FLOODING HAS 
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY. 

LAT...LON 3722 9543 3722 9507 3700 9507 3700 9543

$$

LAWSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 1, 1:12 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 1, 1:12 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
112 AM CDT FRI MAY 1 2009

.UPDATE...

WITH SEVERE THUNDERSTORM WATCH #219 IN EFFECT FOR LABETTE COUNTY UNTIL
7 AM HAVE ISSUED 2ND UPDATE. TSRA CONTINUE TO INCREASE OVER SE KS AS
COLD FRONT APPROACHES. AT 1 AM CDT...THE COLD FRONT EXTENDED FROM NRN
MO SE TO BETWEEN KEMP & KCNU TO JUST S OF KGAG. STRENGTHENING LOW-
LEVEL JET IMPINGING UPON S/SE SAGGING COLD FRONT WILL INDUCE TSRA TO
DEVELOP/BACKBUILD WWD ALONG KS/OK BORDER THE REST OF THE NIGHT. KEPT
UPDATED POPS FROM EARLIER THIS EVENING INTACT WITH 60-70% ASSIGNED
ACROSS SC & SE KS FOR REST OF THE NIGHT. WITH CONVECTION OCCURRING
OVER AREAS ALREADY AT/NEAR SATURATION THE GREATEST THREAT TO NO DOUBT
BE +RA CAPABLE OF FLOODING/FLASH FLOODING.

&&

.PREV DISCUSSION... /ISSUED 1021 PM CDT THU APR 30 2009/

UPDATE...

SCT TSRA DEVELOPING OVER E & SE KS AS COLD FRONT...DRAPED FROM NEAR KTOP
SE THRU KICT TO NW OK ADVANCES SE TOWARD GRADUALLY RICHER MOISTURE. COLD
FRONT SHOULD CONTINUE S/SE ADVANCE THROUGHOUT THE NIGHT BUT DECELERATE &
LIKELY STALL IN W-E MANNER ACROSS NRN OK AS SUBTLE MID-LEVEL SHORTWAVE
SCOOTS E ACROSS KS FRI MORNING. LOW-LEVEL DIRECTIONAL SHEAR IMPRESSIVE &
THEREFORE POTENTIAL FOR STRONG-SEVERE TSRA STILL EXISTS ACROSS BOTH SC &
SE KS LATE TONIGHT. SFC-850MB CONVERGENCE TO GRADUALLY INCREASE EARLY
FRI MORNING AS COLD FRONT DECELERATES. AS SUCH INCREASING POTENTIAL FOR
+RA APPEARS MOST FAVORABLE OVER SC & SE KS OF 125-150% OF NORMAL RESIDE
THRU FRI AFTERNOON & HAVE SHUNTED HIGHEST POPS FOR REST OF TONIGHT EWD
ACROSS SE KS. REST OF INHERITED FORECAST KEPT INTACT.

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCT TSRA DEVELOPING OVER E & SE KS AS COLD FRONT CONTINUES SLOW SE
MOVEMENT TOWARD GRADUALLY MORE MOIST ENVIRONMENT. WITH FORECAST
EVOLVING AS ANTICIPATED 01/06Z TAFS TO BE NEARLY IDENTICAL TO 00Z
ISSUANCE FOR MOST OF VALID TAF CYCLE WITH LOW-END MVFR CIGS FCST
ACROSS SC & SE KS TERMINALS WHERE LOCALIZED VSBYS OF 2-3SM LIKELY
IN AREAS OF +TSRA.

PREV DISCUSSION... /ISSUED 630 PM CDT THU APR 30 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
COLD FRONT SAGGING SE ACROSS CNTRL KS WILL SERVE AS PRIMARY FOCUS
FOR TSRA REDEVELOPMENT OVER SC & SE KS TONIGHT. INTERACTING WITH
HIGH OCTANE FUEL...MANY TSRA ARE LIKELY TO PRODUCE +RA THAT WILL
REDUCE VSBYS TO 2-3SM AT KHUT...KICT & KCNU FROM 01/03Z THROUGH
01/12Z WITH CIGS FLIRTING WITH IFR CATEGORY IN SUCH SITUATIONS.
FOR NOW HAVE OVC012CB TO THESE 3 TERMINALS WHEN +TSRA ARE
EXPECTED. VFR CATEGORICAL CIGS OF 3,500-4,000FT ARE ANTICIPATED
FOR KRSL & KSLN FOR THE 01/0ZZ TAF CYCLE.

PREV DISCUSSION... /ISSUED 315 PM CDT THU APR 30 2009/

DISCUSSION...
THE MAIN FORECAST CONCERNS WITH THIS UPDATE WILL CONTINUE TO
GYRATE AROUND THE ACTIVE WEATHER PATTERN WITH MORE EPISODES OF
RAINFALL EXPECTED FOR THE NEXT SEVERAL DAYS...FOLLOWED BY POSSIBLE
SEVERE WEATHER CHANCES FOR TONIGHT INTO EARLY FRIDAY MORNING AND
COOLER DAYTIME TEMPERATURES.

TONIGHT
SURFACE FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE REGION WITH SOME
WEAK ACTIVITY PERCOLATING ALONG THE FRONT...HOWEVER STRONG
ATMOSPHERIC DESTABILIZATION IS OCCURRING FOR LOCATIONS JUST
SOUTHWEST OF SOUTH CENTRAL KANSAS. EXPECT SCATTERED THUNDERSTORMS TO
ERUPT LATER THIS AFTERNOON AND EVENING ALONG THE FRONT...WITH MORE
INTENSE UPDRAFTS(SEVERE WEATHER...LARGE HAIL/DAMAGING WINDS)
MATERIALIZING IN THE HIGHER INSTABILITY AREAS. OTHERWISE MODELS SHOW
LOW LEVEL JET/MOISTURE TRANSPORT INCREASING AGAIN LATE
TONIGHT...WITH ELEVATED CONVECTION BECOMING LIKELY VERY LATE TONIGHT
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THERE IS A POSSIBILITY FOR
LARGE HAIL WITH SOME OF THIS ACTIVITY TOWARDS DAYBREAK...AS MODELS
INDICATE INCREASING DIRECTIONAL SHEAR IN THE 700-500MB LAYER WHICH
COULD ALTER THE STORM BEHAVIOR. HEAVY RAIN WILL ALSO BE A CONCERN
WITH THIS ACTIVITY.

FRI-SUN
COOLER BELOW NORMAL TEMPERATURES WILL BE IN STORE FOR KANSAS DURING
THIS PERIOD...AS A FRONTAL BOUNDARY SAGS SLOWLY SOUTHWARD ACROSS THE
REGION. THE ACTIVITY WILL GRADUALLY SHIFT NORTHEAST DURING THE DAY
ON FRIDAY AS ISENTROPIC LIFT REGIME MIGRATES EASTWARD. ONCE AGAIN
ANOTHER ROUND OF STORMS COULD DEVELOP FRIDAY NIGHT AND CONTINUE INTO
SATURDAY MORNING...AS A SLOW MOVING 850MB BOUNDARY BECOMES A LIKELY
FOCUS AREA FOR ELEVATED ACTIVITY. ISENTROPIC LIFT/MOISTURE TRANSPORT
WILL INCREASE OVER THE TOP OF THIS BOUNDARY WITH SOUTHERN KANSAS
HAVING THE HIGHER CHANCES FOR EVEN MORE HEAVY RAINFALL. AS A RESULT
WE WILL WILL EXTEND THE FLASH FLOOD WATCH THROUGH SATURDAY
MORNING...GIVEN THAT GROUND SOILS ARE SATURATED YIELDING LOW FLASH
FLOOD GUIDANCE NUMBERS. ANOTHER COOL BELOW NORMAL DAY WILL BE IN
STORE FOR MUCH OF THE REGION ON SUNDAY...BUT IT LOOKS LIKE THE RAIN
CHANCES WILL BEGIN TO TAPER OFF FROM WEST TO EAST LATER IN THE DAY.

EXTENDED: MON-THU
CONFIDENCE IS FAIRLY HIGH THAT THE WEATHER PATTERN WILL REMAIN
UNSETTLED THIS PERIOD GIVEN GENERAL SYNOPTIC PATTERN PREDICTED BY
THE MODELS...HOWEVER CONFIDENCE IS LOW WITH REGARDS TO TIMING OF
SHORT WAVES AS GFS/ECMWF MODELS CONTINUE TO SHOW POOR RUN TO RUN
CONSISTENCY. FIRST ROUND OF PRECIPITATION COULD ARRIVE FOR MONDAY
NIGHT INTO TUESDAY...FOLLOWED BY ANOTHER ROUND FOR WEDNESDAY NIGHT
INTO THURSDAY.

JAKUB

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
DIFFICULT AVIATION FORECAST WITH MUCH DEPENDENT ON
CONVECTIVE TIMING/LOCATION. SEE PUBLIC DISCUSSION FOR
PRECIPITATION/THUNDERSTORM POTENTIAL. CEILINGS WILL GENERALLY BE
VFR OUTSIDE OF PRECIPITATION TODAY AND THIS EVENING...BUT WITH
SURFACE BOUNDARY IN AREA TONIGHT...WILL LIKELY HAVE MVFR AND
POTENTIALLY IFR IN HEAVY PRECIPITATION. BEST CHANCES FOR
IFR APPEARS TO BE SOUTH OF HIGHWAY 400. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    46  56  48  60 /  60  60  40  40
HUTCHINSON      45  56  47  61 /  50  50  40  30
NEWTON          45  57  47  60 /  60  60  30  30
ELDORADO        46  56  48  59 /  60  60  30  40
WINFIELD-KWLD   47  57  49  59 /  70  70  40  40
RUSSELL         42  58  45  65 /  30  30  30  20
GREAT BEND      43  57  46  65 /  30  30  30  20
SALINA          44  58  46  64 /  30  30  30  20
MCPHERSON       45  57  47  62 /  40  40  30  30
COFFEYVILLE     49  58  49  57 /  70  70  30  50
CHANUTE         48  57  49  58 /  70  70  30  50
IOLA            48  57  48  58 /  70  70  30  50
PARSONS-KPPF    49  57  49  57 /  70  70  30  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ049>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 30, 4:09 PM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT THU APR 30 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-012115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
409 PM CDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ONGOING FLOODING WILL CONTINUE ALONG A FEW RIVERS AND CREEKS
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE SPECIFIC INFORMATION.

THERE IS A SLIGHT RISK FOR SEVERE STORMS INTO THE EVENING HOURS
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH A RISK OF DAMAGING
WINDS TO 60 MPH AND LARGE HAIL UP TO QUARTER SIZE.

SHOWER AND THUNDERSTORM CHANCES WILL INCREASE LATE TONIGHT...AS
RICH GULF MOISTURE OVERRIDES THE SLOW MOVING COLD FRONT. LOCALIZED HEAVY
RAINFALL IS POSSIBLE...WHICH COULD AGGRAVATE OR RENEW FLOODING
ACROSS PARTS OF THE AREA. PLEASE REFER TO THE LATEST FLASH FLOOD
WATCH FOR DETAILS. IN ADDITION...THERE IS A RISK FOR SOME OF THE
STRONGER STORMS TO PRODUCE SEVERE HAIL...ACROSS PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS AROUND DAYBREAK AS WIND SHEAR INCREASES
ALOFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE
AREA FOR FRIDAY THROUGH SUNDAY. THERE IS A CHANCE FOR SOME OF THE
STORMS TO PRODUCE HEAVY RAINFALL...AND LARGE HAIL DURING THE
MORNING HOURS ON FRIDAY. THE FLOODING PROBLEMS COULD CONTINUE INTO
THE WEEKEND...PLEASE REFER TO LATEST FLASH FLOOD WATCH FOR MORE
DETAILS.

AFTER A BRIEF RESPITE ON SUNDAY NIGHT AND MONDAY...CHANCES FOR
THUNDERSTORMS WILL RETURN TO THE AREA FOR MONDAY NIGHT AND
TUESDAY...AND AGAIN FOR WEDNESDAY NIGHT INTO THURSDAY...AS
ADDITIONAL WEATHER DISTURBANCES TRACK EASTWARD ACROSS THE REGION. A
FEW STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/CJ

In the hours before

Local storm report, May 1, 12:07 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             3 S INDEPENDENCE        37.18N 95.71W
04/30/2009  E0.75 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

REC
Special weather statement, May 1, 12:28 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1228 AM CDT FRI MAY 1 2009

KSZ096-010600-
NEOSHO-
1228 AM CDT FRI MAY 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO COUNTY...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ERIE...OR 13 MILES SOUTHEAST OF
CHANUTE...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

LAWSON
Special weather statement, May 1, 12:30 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1230 AM CDT FRI MAY 1 2009

KSZ099-010600-
MONTGOMERY-
1230 AM CDT FRI MAY 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MONTGOMERY COUNTY...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HAVANA...OR 15 MILES
EAST OF SEDAN...AND MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

LAWSON
Special weather statement, May 1, 12:48 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1248 AM CDT FRI MAY 1 2009

KSZ100-010615-
LABETTE-
1248 AM CDT FRI MAY 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ALTAMONT...OR 14 MILES SOUTH OF
PARSONS...AND MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, May 1, 12:58 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT FRI MAY 1 2009

KSZ099-010630-
MONTGOMERY-
1258 AM CDT FRI MAY 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MONTGOMERY COUNTY...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR DEARING...OR NEAR COFFEYVILLE...
AND MOVING SOUTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, May 1, 1:47 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
147 AM CDT FRI MAY 1 2009

KSZ100-010715-
LABETTE-
147 AM CDT FRI MAY 1 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHETOPA...OR 20 MILES SOUTH OF PARSONS...
AND MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:45 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery31 min
May 1, 1:09 AM CDTSevere Thunderstorm WarningICTLabette36 min
May 1, 7:06 AM CDTRiver Flood WarningICTMontgomery, Wilson14 hr
May 1, 11:06 AM CDTSevere Thunderstorm WarningICTCowley39 min
May 1, 11:57 AM CDTAreal Flood WarningICTElk6 hr
May 1, 12:39 PM CDTAreal Flood WarningICTCowley6 hr
May 1, 1:09 PM CDTSevere Thunderstorm WarningICTChautauqua23 min
May 1, 2:06 PM CDTRiver Flood WarningICTSumner24 hr
May 1, 2:10 PM CDTAreal Flood WarningICTLabette, Montgomery24 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.